Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 75, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 1, 2006, 4:45 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2006, 4:45 PM MDT (22:45 UTC)
- Expired
- Sep 1, 2006, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 184 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:58 PM MDT | FLASH FLOOD | 17 Ne Carlsbad, NM | 6 INCHES OF WATER FLOWING ACROSS US 62/180 AT SH 31. |
| Sep 1, 5:23 PM MDT | FLASH FLOOD | Carlsbad, NM | 6 INCHES OF WATER FLOWING OVER US 285 IN NORTHERN CARLSBAD EXTENDING OUT TO 5 MILES NORTH OF CARLSBAD. |
| Sep 1, 5:32 PM MDT | FLASH FLOOD | Carlsbad, NM | 6 TO 8 INCHES OF WATER RUNNING OVER US 62/180 AT HIGHWAY 360. |
| Sep 1, 5:44 PM MDT | FLASH FLOOD | 13 E Carlsbad, NM | 1 FOOT OF WATER FLOWING ACROSS US 62/180. |
| Sep 1, 5:44 PM MDT | FLASH FLOOD | Carlsbad, NM | 1 FOOT OF WATER RUNNING OVER ROADSIN NORTHERN CARLSBAD AND 1 TO 2 FEET OF WATER OVER ROADS IN CENTRAL CARLSBAD. WATER WAS OVER THE CURBS IN MANY LOCATIONS. |
| Sep 1, 5:44 PM MDT | FLASH FLOOD | Carlsbad, NM | REPORTS OF WATER FLOWING ACROSS A YARD AND INTO THE BASEMENT OF A HOUSE. |
| Sep 1, 6:04 PM MDT | FLASH FLOOD | Carlsbad, NM | 2 FEET OF FLOWING WATER STOPPING TRAFFIC AT MAIN AND GREENE STREETS IN DOWNTOWN CARLSBAD. |
| Sep 1, 6:08 PM MDT | FLASH FLOOD | Carlsbad, NM | LA HUERTA IN NE CARLSBAD HAD RESIDENTS REQUESTING SANDBAGS BECAUSE OF STREET FLOODING SPREADING INTO HOMES. |
| Sep 1, 6:14 PM MDT | FLASH FLOOD | 12 E Carlsbad, NM | 3 FEET OF WATER RUNNING OVER STATE HIGHWAY 128 WITH A VEHICLE STRANDED IN THE HIGH WATER. 40 TO 50 VEHICLES STOPPED AND UNABLE TO PASS THROUGH. |
| Sep 1, 6:23 PM MDT | FLASH FLOOD | Carlsbad, NM | 2 FEET OF WATER OVER MANY ROADS IN DOWNTOWN CARLSBAD WITH MULTIPLE VEHICLES STRANDED. |
| Sep 1, 7:00 PM MDT | FLASH FLOOD | Carlsbad, NM | 6 FEET OF WATER OVER LOWER JAMES STREET MOVING 25 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 012247
FFWMAF
NMC015-020145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 PM MDT FRI SEP 1 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 745 PM MDT
* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG STATE ROUTE 176 AND
ROUTE 62/180 EAST OF CARLSBAD. THUNDERSTORMS ARE EXPECTED TO
DEVELOP WESTWARD TOWARD THE CARLSBAD AREA DURING THE EVENING.
THUNDERSTORMS ARE ALSO EXPECTED TO BUILD NORTHWARD TOWARD THE
ARTESIA AREA DURING THE EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...AVALON...
ATOKA AND ARTESIA
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$6 follow-up statements
000
WGUS74 KMAF 012306
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
600 PM CDT FRI SEP 1 2006
NMC015-020145-
EDDY-
500 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
EASTERN EDDY COUNTY...
AT 458 PM MDT...AT 5 PM MDT...THE PUBLIC REPORTED SIX INCHES OF
WATER FLOWING ACROSS ROUTE 62/180 AT STATE HIGHWAY 31 LOCATED 17
MILES NORTHEAST OF CARLSBAD. THUNDERSTORMS WITH VERY HEAVY RAINFALL
CONTINUE ALONG ROUTE 62/180 AND STATE HIGHWAY 31 AND THUNDERSTORM
ACTIVITY COULD BUILD WESTWARD INTO THE CARLSBAD AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...AVALON...ATOKA
AND ARTESIA
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$000
WGUS74 KMAF 012331
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 PM CDT FRI SEP 1 2006
NMC015-020145-
EDDY-
527 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
EASTERN EDDY COUNTY...
AT 523 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 6 INCHES OF
WATER RUNNING OVER HIGHWAY 285 FROM NORTHERN CARLSBAD TO 5 MILES
NORTH OF CARLSBAD. AT 528 PM MDT...NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS PRODUCING
HEAVY RAINFALL OVER THE CITY OF CARLSBAD...EXTENDING EASTWARD
OVER STATE HIGHWAY 31...AND ALONG STATE HIGHWAY 128 TO THE EDDY
AND LEA COUNTY LINE. ADDITIONAL THUNDERSTORMS WERE DEVELOPING
NORTHWESTWARD TOWARD ARTESIA. ALL OF THESE STORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAINFALL NEAR 2 INCHES PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...CARLSBAD
NORTH...AVALON...ATOKA AND ARTESIA
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$000
WGUS74 KMAF 012341
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 PM CDT FRI SEP 1 2006
NMC015-020145-
EDDY-
536 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
EASTERN EDDY COUNTY...
AT 532 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 6 TO 8 INCHES
OF WATER RUNNING OVER HIGHWAY 62/180 AT THE INTERSECTION OF
HIGHWAY 360...OR 13 MILES EAST OF CARLSBAD. AT 537 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE
THUNDERSTORMS OVER CARLSBAD...EXTENDING EAST SOUTHEAST TO THE
EDDY AND LEA COUNTY LINE ON STATE HIGHWAY 128...AND ALONG HIGHWAY
285 FROM CARLSBAD TO MALAGA. ALL OF THESE STORMS WERE PRODUCING
RAINFALL NEAR 2 INCHES PER HOUR...WHICH WILL LIKELY LEAD TO
ADDITIONAL FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...AVALON...ATOKA
AND ARTESIA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$000
WGUS74 KMAF 012358
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT FRI SEP 1 2006
NMC015-020145-
EDDY-
549 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
EASTERN EDDY COUNTY...
AT 544 PM MDT...THE EMERGENCY MANAGER REPORTED FLOODING OVER CENTRAL
AND NORTHERN CARLSBAD. A FOOT OF WATER WAS RUNNING OVER THE CURBS
ON CITY STREETS IN NORTHERN CARLSBAD WITH 1 TO 2 FEET OF WATER OVER
THE ROADS IN CENTRAL CARLSBAD. ALSO...A MEMBER OF THE PUBLIC
REPORTED WATER FLOWING ACROSS HIS YARD AND GETTING INTO HIS
BASEMENT. ON ROUTE 62/180 AND US 285...THERE ARE MANY PLACES WHERE
UP TO A FOOT OF WATER WAS CROSSING THE HIGHWAYS. VERY HEAVY RAIN OF
2 INCHES OR MORE PER HOUR HAS FALLEN OVER THE CARLSBAD AREA.
EAST OF CARLSBAD...MOTORISTS ARE PULLING OVER DUE TO THE HEAVY
RAINFALL AND FLOODING AT THE INTERSECTION OF ROUTE 62/180 AND THE
RELIEF ROAD. FARTHER EAST...A FOOT OF WATER WAS FLOWING ACROSS
ROUTE 62/180 13 MILES EAST OF CARLSBAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...CARLSBAD
NORTH...AVALON...ATOKA AND ARTESIA
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$000
WGUS74 KMAF 020016
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 PM CDT FRI SEP 1 2006
NMC015-020145-
EDDY-
613 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
EASTERN EDDY COUNTY...
AT 604 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 2 FEET OF WATER
RUNNING OVER THE ROAD AT MAIN AND GREEN STREETS IN CARLSBAD. AT 608
PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING WATERS WERE
INVADING HOMES IN THE LA HUERTA AREA IN NORTHEAST CARLSBAD. AT 606
PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE
TO HEAVY RAINFALL CONTINUING OVER THE CITY OF CARLSBAD.
THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE ALSO LOCATED 22 MILES
WEST OF CARLSBAD...WHICH EXTENDED TO THE EAST SOUTHEAST TO JUST
NORTH OF WHITES CITY AND TO MALAGA. ALL OF THESE STORMS WERE
MOVING SLOWLY SOUTH AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...AVALON...
ATOKA AND ARTESIA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$000
WGUS74 KMAF 020029 CCA
FFSMAF
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 PM CDT FRI SEP 1 2006
NMC015-020145-
EDDY-
613 PM MDT FRI SEP 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
EASTERN EDDY COUNTY...
AT 614 PM MDT...TRAINED WEATHER SPOTTERS REPORTED 3 FEET OF WATER
RUNNING OVER STATE HIGHWAY 128...7 MILES EAST OF THE INTERSECTION
OF STATE HIGHWAY 128 AND STATE HIGHWAY 31. A VEHICLE WAS STRANDED
IN THE HIGH WATER...WITH 40 TO 50 VEHICLES UNABLE TO PASS THIS
LOCATION. AT 623 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HOMES
IN EASTERN PORTIONS OF CARLSBAD WERE FLOODING. IN ADDITION...
THERE WAS STILL A LOT OF STREET FLOODING IN DOWNTOWN CARLSBAD. UP
TO 2 FEET OF WATER WAS REPORTED OVER MANY OF THESE ROADS AND MANY
VEHICLES WERE STRANDED.
AT 623 PM MDT...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL
EXTENDED FROM 21 MILES WEST OF CARLSBAD...EAST SOUTHEASTWARD TO
WHITES CITY AND MALAGA. ADDITIONAL FLASH FLOODING IS LIKELY WITH
THESE STORMS AS THEY MOVE SLOWLY SOUTH AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
RIVERS...LOCO HILLS...LAKEWOOD...COTTONWOOD...DAYTON...AVALON...
ATOKA AND ARTESIA
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3202 10446 3202 10373 3252 10371 3251 10381
3293 10381 3294 10446
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:22 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 1, 2:22 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CDT FRI SEP 1 2006
.SHORT TERM...
INTERESTING FORECAST SETUP FOR HEAVY RAIN POTENTIAL ACROSS MUCH OF
THE FORECAST AREA TONIGHT. WATER VAPOR IMAGERY SHOWS ABUNDANT
SUBTROPICAL MOISTURE IN PLACE ACROSS WEST TX AND SOUTHEAST NM...WITH
ADDITIONAL MOISTURE REINFORCEMENT COMING FROM THE NORTHERN SWATH OF
HURRICANE JOHN THAT IS LOCATED NEAR THE TIP OF BAJA CALIFORNIA.
SCATTERED CONVECTION IS ALREADY DEVELOPING ACROSS A GOOD PORTION OF
THE REGION THIS AFTERNOON...AND COVERAGE IS EXPECTED TO INCREASE
THROUGH THE LATE AFTERNOON AND EVENING HOURS...AS SHORTWAVE
DISTURBANCES EMBEDDED WITHIN THE MOISTURE PLUME MOVE NORTHEAST OUT
OF MEXICO. THE MOISTURE CONTENT OF THE ATMOSPHERE IS VERY HIGH...
WITH SATELLITE-DERIVED PWAT ESTIMATES OVER 1.5 INCHES. ALSO
THUNDERSTORMS THAT DEVELOP TONIGHT WILL LIKELY BE SLOW
MOVERS...GIVEN THE OVERALL WEAK WINDS IN THE LOW TO MID LEVELS OF
THE ATMOSPHERE. THESE FACTORS WILL CONTRIBUTE TOWARDS A CONTINUED
FLASH FLOOD THREAT...FFA WILL REMAIN IN EFFECT TONIGHT. HAVE TRENDED
POPS UPWARD INTO THE LIKELY CATEGORY TONIGHT ACROSS THE NORTHERN
AND WESTERN PART OF THE FORECAST AREA...TAPERED TO LOW END CHANCE
POPS IN THE FAR SOUTHEAST. COLD FRONT WILL BE PUSHING SOUTHWARD
ACROSS NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE EARLY SATURDAY
MORNING...WHICH WILL BRING A CONTINUED THREAT OF RAIN AND FLOODING
THIS WEEKEND.
.LONG TERM...
CONCERNS IN THE LONG TERM FORECAST CONTINUE TO BE CENTERED ON THE
EXPECTED RAINFALL AND FLOODING POTENTIAL THIS WEEKEND.
THE TWO MAIN FACTORS THAT WILL CONTRIBUTE TO OUR RAINFALL CHANCES
WILL BE A SURFACE COLD FRONT CURRENTLY LOCATED FROM CENTRAL
COLORADO INTO NORTHEAST NEBRASKA AND INCREASED MOISTURE FROM
HURRICANE JOHN. WEAK WINDS THROUGH THE COLUMN WILL ALSO LEAD TO
SLOW MOVING STORMS PRODUCING HEAVY RAINFALL. THE SHORT RANGE
MODELS CONTINUE TO SLOW DOWN THE ARRIVAL OF THE COLD FRONT. WE
HAVE GONE WITH A BLEND OF THE GFS/WRF FOR TIMING AS THE TWO LOOK
SIMILAR. THE FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE PERMIAN
BASIN AREA LATE SATURDAY MORNING...THEN PUSH SOUTH INTO THE BIG
BEND REGION SATURDAY NIGHT. RAINFALL CHANCES HAVE BEEN RAISED AND
WILL GENERALLY REMAIN IN THE 40-70% RANGE THROUGH SUNDAY. GIVEN
THE POTENTIAL FOR HEAVY RAINFALL AND THE RECENT HEAVY RAINS...THE
FLASH FLOOD WATCH FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL
REMAIN IN EFFECT THROUGH SUNDAY. WEAK WINDS ALOFT WILL CONTINUE
INTO THE MIDDLE OF NEXT WEEK AS NORTHWEST FLOW ALOFT SETS UP OVER
THE REGION. PLENTY OF MOISTURE WILL REMAIN ACROSS THE AREA AND
POPS WILL BE FAVORED OVER THE HIGHER TERRAIN OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. SOME MID-LEVEL SHORTWAVE ENERGY MAY MOVE
INTO THE REGION LATE NEXT WEEK AND IT APPEARS RAIN CHANCES MAY
SPREAD EAST INTO THE PLAINS BY THURSDAY.
&&
.HYDROLOGY...
HEAVY RAINFALL ALONG THE RIO GRANDE AND IT/S TRIBUTARIES HAS LED
TO FLOODING AT CANDELARIA AND NORTHWEST OF PRESIDIO. A RIVER FLOOD
WARNING FOR CANDELARIA (MODERATE FLOOD) AND PRESIDIO 7NW (MINOR
FLOOD) HAS BEEN ISSUED. THE CURRENT FORECAST INDICATES A GOOD
CHANCE OF RAIN ACROSS THE BIG BEND AND RIO GRANDE AREA THROUGH
THIS WEEKEND AND INTO EARLY NEXT WEEK. ADDITIONAL RAINFALL WILL
LIKELY LEAD TO INCREASED FLOWS ALONG THE RIO GRANDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 67 76 64 79 / 50 60 60 50
CARLSBAD NM 67 74 63 78 / 60 60 60 50
DRYDEN TX 71 87 70 79 / 30 30 50 50
FORT STOCKTON TX 69 83 64 76 / 40 50 60 50
GUADALUPE PASS TX 62 70 55 71 / 60 70 70 60
HOBBS NM 67 74 62 81 / 60 60 60 50
MARFA TX 59 73 58 74 / 60 50 60 70
MIDLAND INTL AIRPORT TX 67 77 66 78 / 60 60 60 50
ODESSA TX 69 77 64 78 / 60 60 60 50
WINK TX 70 84 65 82 / 60 60 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 PM CDT FRIDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 PM CDT FRIDAY TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
&&
21/06Hazardous weather outlook, Sep 1, 1:48 PM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT FRI SEP 1 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-022000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 248 PM CDT FRI SEP 1 2006 /148 PM MDT FRI SEP 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THUNDERSTORMS WILL BE SLOW MOVING...AND COULD PRODUCE VERY HEAVY RAINFALL. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. FLOWS WILL ALSO REMAIN ELEVATED ON THE RIO GRANDE FROM CANDELARIA TO PRESIDIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST SATURDAY NIGHT FOR MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME STORMS COULD PRODUCE HEAVY RAINFALL...SO FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS WILL BE POSSIBLE...AS WILL ELEVATED FLOWS ALONG THE RIO GRANDE. AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE LAST FEW DAYS WILL BE PRONE TO ADDITIONAL FLOODING AGAIN THIS WEEKEND. MOTORISTS AND RESIDENTS ARE URGED TO PAY SPECIAL ATTENTION TO NATIONAL WEATHER SERVICE ALL-HAZARDS WEATHER RADIO FOR UPDATES ON FLASH FLOOD WARNINGS DURING THIS HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 1, 3:58 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT FRI SEP 1 2006 NMZ033-034-012245- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- 358 PM MDT FRI SEP 1 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL LEA COUNTY THIS AFTERNOON. AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM LOCATED ABOUT 10 MILES SOUTHWEST OF HOBBS...OR ABOUT 5 MILES NORTHWEST OF MONUMENT. ANOTHER STRONG THUNDERSTORM WAS LOCATED ALONG U.S. HIGHWAY 62/180 ABOUT 8 MILES NORTHEAST OF HALFWAY. THESE STORMS ARE MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL MAINLY AFFECT RURAL ROADS...INCLUDING U.S HIGHWAY 62/180...AND STATE HIGHWAYS 529 AND 176. THE COMMUNITIES OF MONUMENT AND EUNICE MAY ALSO BE AFFECTED. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...IN ADDITION TO STRONG WIND GUSTS TO 50 MPH AND SMALL HAIL. HEAVY RAINS MAY CAUSE PONDING OF WATER ON AREA ROADWAYS AND FLOODING OF LOW LYING AREAS. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:53 AM MDT | Flash Flood Watch | MAF | Eddy, Lea | 49 hr |
| Sep 1, 5:03 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.